Alert archive / Puerto Rico / Flash Flood Watches in 2017

Flash Flood Watch 9, NWS JSJ

October 16, 2017

NWS JSJ issued this flash flood watch at Oct 16, 2017, 3:48 AM CDT. It took effect at Oct 16, 2017, 7:00 AM CDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 3:48 AM CDT (08:48 UTC)
In effect from
Oct 16, 2017, 7:00 AM CDT
Expired
Oct 18, 2017, 7:00 PM CDT
In force
60 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted.

989 
WGCA62 TJSJ 160848
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
448 AM AST Mon Oct 16 2017

...FLASH FLOOD WATCH IN EFFECT FOR PUERTO RICO THROUGH WEDNESDAY 
EVENING...

PRZ001>013-170900-
/O.NEW.TJSJ.FF.A.0009.171016T1200Z-171019T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, and Vieques
448 AM AST Mon Oct 16 2017

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM AST THIS MORNING THROUGH
WEDNESDAY EVENING...

The National Weather Service in San Juan has issued a

* Flash Flood Watch for a portion of Puerto Rico, including the 
  following areas, Central Interior, Culebra, Eastern Interior, 
  Mayaguez and Vicinity, North Central, Northeast, Northwest, 
  Ponce and Vicinity, San Juan and Vicinity, Southeast, 
  Southwest, Vieques, and Western Interior. 

* From 8 AM AST this morning through Wednesday evening

* Abundant moisture will bring scattered to numerous showers and 
  thunderstorms to portions of Puerto Rico through Wednesday. 
  Soils are already saturated, and many rivers continue to run 
  above normal. Any additional heavy rainfall may lead to urban 
  and small stream and/or flash flooding. 

* There is a high risk of river and small stream flooding as well
  as mudslides and rockfall in areas of steep terrain both in 
  rural and urban areas. Urban flooding is also likely across low 
  lying and poor drainage areas. Any additional rainfall across 
  these areas can lead to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
836 
WGCA62 TJSJ 170744
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
344 AM AST Tue Oct 17 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR PUERTO RICO THROUGH 
WEDNESDAY EVENING...

PRZ001>013-171545-
/O.CON.TJSJ.FF.A.0009.000000T0000Z-171019T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, and Vieques
344 AM AST Tue Oct 17 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

The Flash Flood Watch continues for

* Puerto Rico, including the following areas, Central Interior, 
  Culebra, Eastern Interior, Mayaguez and Vicinity, North Central,
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 

* Through Wednesday evening

* Abundant moisture will bring scattered to numerous showers and 
  thunderstorms to portions of Puerto Rico through Wednesday. 
  Soils are already saturated, and many rivers continue to run 
  above normal. Any additional heavy rainfall may lead to urban 
  and small stream and/or flash flooding. 

* There is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas. Any additional rainfall 
  across these areas can lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
431 
WGCA62 TJSJ 180041
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
841 PM AST Tue Oct 17 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR PUERTO RICO THROUGH
WEDNESDAY EVENING...

PRZ001>013-180845-
/O.CON.TJSJ.FF.A.0009.000000T0000Z-171019T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, and Vieques
841 PM AST Tue Oct 17 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

The Flash Flood Watch continues for

* A portion of Puerto Rico, including the following areas, 
  Central Interior, Culebra, Eastern Interior, Mayaguez and 
  Vicinity, North Central, Northeast, Northwest, Ponce and 
  Vicinity, San Juan and Vicinity, Southeast, Southwest, 
  Vieques, and Western Interior. 

* Through Wednesday evening

* Abundant moisture will bring scattered to numerous showers and 
  thunderstorms to portions of Puerto Rico through Wednesday. 
  Soils are already saturated, and many rivers continue to run 
  above normal. Any additional heavy rainfall may lead to urban 
  and small stream and/or flash flooding. 

* There is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas. Any additional rainfall 
  across these areas can lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
684 
WGCA62 TJSJ 180819
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
419 AM AST Wed Oct 18 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR PUERTO RICO THROUGH
THIS EVENING...

PRZ001>013-181630-
/O.CON.TJSJ.FF.A.0009.000000T0000Z-171019T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, and Vieques
419 AM AST Wed Oct 18 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of Puerto Rico, including the following areas, 
  Central Interior, Culebra, Eastern Interior, Mayaguez and 
  Vicinity, North Central, Northeast, Northwest, Ponce and 
  Vicinity, San Juan and Vicinity, Southeast, Southwest, 
  Vieques, and Western Interior. 

* Through this evening

* Abundant moisture will bring scattered to numerous showers and
  thunderstorms to portions of Puerto Rico today. Soils are 
  already saturated, and many rivers continue to run above normal.
  Any additional heavy rainfall may lead to urban and small 
  stream and/or flash flooding. 

* There is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas. Any additional rainfall 
  across these areas can lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
893 
WGCA62 TJSJ 181638
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
1238 PM AST Wed Oct 18 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR PUERTO RICO THROUGH
THIS EVENING...

PRZ001>013-190000-
/O.CON.TJSJ.FF.A.0009.000000T0000Z-171019T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, and Vieques
1238 PM AST Wed Oct 18 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

The Flash Flood Watch continues for

* A portion of Puerto Rico, including the following areas, 
  Central Interior, Culebra, Eastern Interior, Mayaguez and 
  Vicinity, North Central, Northeast, Northwest, Ponce and 
  Vicinity, San Juan and Vicinity, Southeast, Southwest, 
  Vieques, and Western Interior. 

* Until 8 PM AST this evening

* Abundant moisture will bring scattered to numerous showers and 
  thunderstorms to portions of Puerto Rico today. Soils are 
  already saturated, and many rivers continue to run above 
  normal. Any additional heavy rainfall may lead to urban and 
  small stream and/or flash flooding. 

* There is a high risk of river and small stream flooding as 
  well as mudslides and rockfall in areas of steep terrain both 
  in rural and urban areas. Urban flooding is also likely across 
  low lying and poor drainage areas. Any additional rainfall 
  across these areas can lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
417 
WGCA62 TJSJ 182346
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
746 PM AST Wed Oct 18 2017

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM AST THIS EVENING...

PRZ001>013-190100-
/O.EXP.TJSJ.FF.A.0009.000000T0000Z-171019T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, and Vieques
746 PM AST Wed Oct 18 2017

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM AST THIS EVENING...

A drier air mass is moving into the region and widespread flash
flood conditions are no longer expected. Therefore, the Flash 
Flood Watch for a portion of Puerto Rico will expire at 8 PM AST 
this evening.

$$

ACOTTO

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 16, 12:42 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Oct 16, 12:42 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
142 AM AST Mon Oct 16 2017

.AVIATION...
Shower and thunderstorm activity has been trending downward over
the last couple of hours or so, and only light rain showers remain
across most of the region. Generally VFR conditions are expected
at all terminals throughout the morning, with some brief MVFR
conditions possible if a shower moves right over a terminal.
Another round of showers and storms is expected later today, with
gusty winds, lightning, and reduced visibilities and/or ceilings
possible with any activity.

&&

.PREV DISCUSSION... /issued 905 PM AST Sun Oct 15 2017/

UPDATE...
Moist and unstable air mass associated to a tropical wave will
continue to produce showers and isolated thunderstorms across the
eastern sections of Puerto Rico, Vieques and Culebra, as well as
the US Virgin Islands this evening and overnight. Moreover,
various rivers across the eastern half of Puerto Rico are
currently above stage or near flood stage levels due to the heavy
rains and water surges. Several Flood Advisories as well as Flash
Flood Warnings continue in effect across this area. This activity
may decrease somewhat during the overnight hours, however,
showers and thunderstorms will remain possible at times due to
the trail of moisture associated with a surface low pressure, off
to the north of the Hispaniola.

For tomorrow, abundant tropical moisture will once again produce
showers and thunderstorms across portions of the islands. Since
the soils are already saturated from todays heavy rains, any
additional rainfall will result in additional urban and small
stream flooding, as well as rapid river rises. Ponding of water
along roadways, reduced visibilities, lightning and brief gusty
winds can also be expected in and around the showers and
thunderstorms.

&&

PREV DISCUSSION...

Synopsis...
The tropical wave axis is over eastern Hispaniola, with the bulk
of moisture moving across Puerto Rico and the U.S. Virgin Islands.
High potential for showers and thunderstorms across most of the
U.S. Virgin Islands and Puerto Rico with unstable weather
conditions expected though midweek as a plume of tropical
moisture works its way across the NE Carib in the wake of the
t-wave.

SHORT TERM...Tonight through Tuesday...A tropical wave and its
associated low pressure system will bring unsettled conditions
across the local islands through at least midweek. Late in the
morning, the axis of the tropical wave was located over the Mona
Passage. The wave is forecast to move northwestward and away from
the region tonight and Monday. However, abundant moisture behind
the wave will continue to produce showers and thunderstorms across
Puerto Rico until at least midweek. Operational models suggest
that the bulk of the activity will remain over the Atlantic Waters
north of the USVI and Puerto Rico. However, high moisture content
and instability combined with a low level jet of 20-25 kt at
925MB-850MB will likely result in showers and thunderstorms across
portions of the local islands, especially the southeast quadrant
of Puerto Rico where the models suggest the highest rainfall
accumulations. The best moisture convergence appears to be over
Puerto Rico by Monday afternoon. In terms of rainfall, most of the
islands will receive between 1 to 3 inches of rain, except the
south central and south west Puerto Rico where less than one inch
is expected through Tuesday.

LONG TERM...Wednesday through Sunday...
Weather conditions will remain very moist through Wednesday in
the wake of the tropical wave. Therefore, showers and
thunderstorms can not ruled out especially across the southeast
and northwest Puerto Rico on Wednesday. A drier and more stable
air mass is forecast across the forecast area from Thursday into
the upcoming weekend as a mid- level ridge builds over the
Northeast Caribbean and the Azores High expands farther westward
over the Eastern Caribbean.

&&

MARINE...Marine conditions will continue to deteriorate through
Monday as the tropical wave moves across the regional waters. The
wave will increase the winds and seas across most of the waters,
resulting in winds of 10-20 kt and seas up to 8 feet across the
offshore waters and up to 5 feet across the near shore waters.
Marine conditions will gradually improve as the wave moves away
from the area the second part of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  80  85  81 /  40  40  30  40
STT  84  83  84  82 /  40  40  30  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...VI...Small Craft Advisory until 6 PM AST this evening for
     St.Thomas...St. John...and Adjacent Islands.

AM...Small Craft Advisory until 2 AM AST Wednesday for Anegada
     Passage Southward to 17N-Atlantic Waters of Puerto Rico and
     USVI from 10 NM to 19.5N.

     Small Craft Advisory until 6 PM AST this evening for Coastal
     Waters of Southern USVI Vieques and Eastern Puerto Rico out
     10 NM.

     Small Craft Advisory until 6 PM AST Tuesday for Caribbean Waters
     of Puerto Rico from 10 NM to 17N-Mona Passage Southward to
     17N.

&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Oct 15, 4:46 AM CDT, 23 hours 2 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
513 AM AST domingo 15 de octubre de 2017

AMZ710>745-PRZ001>013-160915-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
513 AM AST domingo 15 de octubre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y Esta Noche

.Tronadas...Existe la posibilidad de tronadas con fuertes lluvias y
vientos en rafagas breves hoy, mayormente a traves de porciones de
sureste y norte de PR.

.Inundaciones...Fuertes lluvias podrian resultar en inundaciones
urbanas y de rios al igual que deslizamientos cercano a terreno
empinado.

.Vientos...Vientos sostenidos en exceso de 18 nudos se esperan a
traves de las aguas mar afuera del Atlantico y Caribe.

.Oleaje...Oleaje peligroso de hasta 8 pies se espera a traves de
las aguas mar afuera del Atlantico con oleaje picado de hasta 5 a 6
pies posibles a traves de las aguas cercanas a la costa.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas a traves de las playas en el norte y sureste de PR al igual
que sobre Vieques y Culebra.

.Calor...Vientos alisios del sureste resultaran en temperaturas e
indice de calor sobre lo normal a lo largo de la costa norte de
Puerto Rico, incluyendo el area metropolitana de San Juan.

.Dias Dos a Siete...lunes a sabado

La humedad e inestabilidad continuara permaneciendo alta hasta el
miercoles a medida que humedad tropical profunda continue penetrando
a traves de la region. Por lo tanto, la amenaza de aguaceros y
tronadas a traves de las islas permaneceran alta hasta mediados de
semana. Debido a suelos ya saturados, cualquier lluvia fuerte
adicional resultara en inundaciones urbanas y de rios al igual que
deslizamientos cercano a terreno empinado. Un riesgo moderado de
corrientes marinas tambien continuara hasta mediados de semana a
traves de la mayoria de las playas locales.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones,
deslizamientos y corrientes marinas al Servicio Nacional de
Meteorologia en San Juan.

AMZ715-725-VIZ001-002-160915-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
513 AM AST domingo 15 de octubre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y Esta Noche

.Tronadas...Existe la posibilidad de tronadas con fuertes lluvias y
vientos en rafagas breves hoy a traves de porciones de las islas.

.Inundaciones...Fuertes lluvias podrian resultar en inundaciones
urbanas y de cunetas al igual que algunos deslizamientos cercano a
terreno empinado.

.Vientos...Vientos sostenidos en exceso de 20 MPH son posibles a
traves de porciones del norte de las Islas Virgenes Americanas con
vientos de mas 18 nudos a traves de la mayoria de las aguas locales
y el pasaje de Anegada.

.Oleaje...Oleaje peligroso de 7 a 8 pies se espera a traves de las
aguas mar afuera al igual que a traves del pasaje de Anegada con
oleaje picado de 5 a 6 pies a traves de las aguas cercanas a la
costa.

.Corrientes marinas...Existe un riesgo moderado de corriente marinas
a traves de la mayoria de las playas en Santa Cruz.

.Dias Dos a Siete...lunes a sabado

La humedad e inestabilidad continuara permaneciendo alta hasta el
miercoles a medida que humedad tropical profunda continue penetrando
a traves de la region. Por lo tanto, la amenaza de aguaceros y
tronadas a traves de las islas permaneceran alta hasta mediados de
semana. Debido a suelos ya saturados, cualquier lluvia fuerte
adicional resultara en inundaciones urbanas y de cunetas al igual
que algunos deslizamientos cercano a terreno empinado. Un riesgo
moderado a alto de corrientes marinas se espera hasta por lo menos
mediados de semana, mayormente a traves de Santa Cruz.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones,
deslizamientos y corrientes marinas al Servicio Nacional de
Meteorologia en San Juan.

In the hours before

Special weather statement, Oct 15, 9:48 PM CDT, 6 hours before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
1000 PM AST domingo 15 de octubre de 2017

PRZ002>004-160400-
Noreste-Este Interior-Sureste-
1000 PM AST domingo 15 de octubre de 2017

...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS DE
HUMACAO...NAGUABO...YABUCOA...CANOVANAS...JUNCOS...LAS
PIEDRAS...MAUNABO...SAN LORENZO Y PATILLAS...

A las 9:51 PM AST, una tronada bastante fuerte estaba localizada
sobre Humacao, produciendo rayos intensos, vientos en rafaga, y
lluvias fuertes.

Vientos en exceso de 30 mph son posibles con esta tronada.

Lluvias torrenciales tambien estan ocurriendo con estas tormentas, y
podrian causar inundaciones localizdas. No intente conducir su
vehiculo a traves de carreteras inundadas.

Rayos frecuentes de nube a suelo estan ocurriendo con esta tormenta.
Los rayos pueden afectar a 10 millas de distancia de la tronada.
Busque refugio seguro dentro de un vehiculo o edificio.

ACOTTO/ICOLONPAGAN

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:25 PM CDTFlash Flood WarningJSJ3 hr
Oct 15, 7:34 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 15, 7:43 PM CDTFlash Flood WarningJSJ3 hr
Oct 15, 7:50 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 15, 8:25 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 15, 8:58 PM CDTSpecial Marine WarningJSJ2 hr
Oct 15, 9:00 PM CDTSpecial Weather StatementJSJ2 hr
Oct 15, 9:03 PM CDTFlash Flood WarningJSJ3 hr
Oct 15, 9:17 PM CDTFlash Flood WarningJSJ3 hr
Oct 15, 10:13 PM CDTAreal Flood WarningJSJ6 hr
Oct 15, 10:21 PM CDTAreal Flood WarningJSJ3 hr
Oct 16, 12:15 AM CDTAreal Flood WarningJSJ6 hr
Oct 16, 6:33 AM CDTAreal Flood WarningJSJ117 min
Oct 16, 7:01 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 7:53 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 8:35 AM CDTFlash Flood WarningJSJ3 hr
Oct 16, 9:09 AM CDTFlash Flood WarningJSJ3 hr
Oct 16, 9:41 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 9:45 AM CDTFlash Flood WarningJSJ3 hr
Oct 16, 10:04 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 10:12 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 10:23 AM CDTFlash Flood WarningJSJ3 hr
Oct 16, 10:26 AM CDTAreal Flood AdvisoryJSJ6 hr
Oct 16, 10:50 AM CDTAreal Flood AdvisoryJSJ10 hr
Oct 16, 11:06 AM CDTFlash Flood Warning EmergencyJSJ10 hr
Oct 16, 11:19 AM CDTAreal Flood AdvisoryJSJ7 hr
Oct 16, 11:30 AM CDTFlash Flood WarningJSJ6 hr
Oct 16, 11:31 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 11:50 AM CDTAreal Flood AdvisoryJSJ6 hr
Oct 16, 11:54 AM CDTAreal Flood AdvisoryJSJ9 hr
Oct 16, 12:05 PM CDTFlash Flood WarningJSJ7 hr
Oct 16, 12:15 PM CDTFlash Flood WarningJSJ3 hr
Oct 16, 12:22 PM CDTFlash Flood WarningJSJ7 hr
Oct 16, 1:01 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 1:15 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 1:24 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 16, 1:58 PM CDTSpecial Marine WarningJSJ62 min
Oct 16, 3:12 PM CDTFlash Flood WarningJSJ4 hr
Oct 16, 3:54 PM CDTAreal Flood AdvisoryJSJ5 hr
Oct 16, 4:28 PM CDTAreal Flood AdvisoryJSJ4 hr
Oct 16, 6:57 PM CDTFlash Flood WarningJSJ5 hr

Nearby

Flash Flood Watches in Puerto Rico, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.